My blue period

So for my recent mock cycle, I had to take a buttload of estrogen and progesterone to mimic the insane hormonal situation I’ll be in when I eventually do my first round of IVF. New to me was this drug called Estrace, which I was pretty sure my doctor said was a vaginal suppository. But when I got home from the pharmacy, I looked at the bottle and the pills inside didn’t resemble those conical, waxy progesterone suppositories, nor did they come with any sort of applicator thingy, like the Endometrin. Instead, they were tiny and blue and looked like they were meant to be taken orally. The label even said, “Take with food,” so surely my doc was wrong?

I called the clinic and asked to speak with a nurse. She put me on hold, then came back and said, “You can do either with these pills, but Dr. No Nonsense prefers that you take them vaginally.”

“OK,” I said. “But the label says ‘Take with food’ — do I need to do that?”

And she says, “Oh no, don’t go putting any food up there!”

Now, I get that she probably hears some bizarre questions from IF patients, but did this nurse really think I was going to start shoving burgers and fries up my bizniss?

“Um, no,” I replied. “I just meant, do I need to EAT a meal around the same time that I take these?” Honestly, woman.

So moving on — I started using the Estrace, and it was horrible. I’m actually one of those lucky gals who never experiences side effects when it comes to drugs. Pump me full of birth control, methotrexate, a million vaccinations, whatever, I will never suffer any mood swings or nausea or headaches. It wasn’t any surprise, then, that when I took the Estrace, I didn’t really feel anything. But the leakage — oh, the leakage. With up to six of those tablets going up there each day, all of them desperately rushing back out like they’d seen a ghost (to their credit, my cervix probably does look dead), it was disgusting.

I told my hubby that I felt like a menstruating Smurf, 24/7.

His response, for the next three weeks, was to refer to this as my “blue period.”¬†Because puns were REALLY what I needed at that point.

Anyway, needless to say, I’m not looking forward to Round 2 of this crap. Any advice on how to deal with neon-blue leakage? Do I just have to buy pads, or is it better to maybe use my Diva Cup?

A work from Picasso's blue period. I call it, "What My Lady Bits Probably Looked Like While on Estrace"

A work from Picasso’s blue period. I call it, “What My Lady Bits Probably Looked Like While on Estrace”

Advertisements

11 thoughts on “My blue period

  1. I only have experience with the lovely greasy progesterone suppositories so I don’t have any helpful advice. I imagine the Diva Cup might help them stay there, though?

    I’m sorry for the hell you’re going through with these things, but at least you’ve got a great sense of humour about it. This post was hilarious. :)

  2. Don’t know about the diva cup, but I bought an embarrassingly huge box of liners from Sa.m’s Cl.ub when I was using endometrium and changed them every hour or so. It’s pretty rough. I can tell you that the Crineone gel stuff, though, is far worse IMO!

  3. The nurse seriously had to tell you not to shove food up your vajayjay?! Someone had to have done it for the nurse to feel the need to tell you that. Crazy people!

  4. HA HA HA HA “blue period.” That’s awesome.

    One of the ladies in my RESOLVE group told us a horror story about using Estrace AND Crinone. So she was oozing blue and white nastiness at the same time. YIKES.

  5. OMG, too funny!! Oh, but yucky – I hate sticking all the junk up my front trunk ;-) Glad we don’t have to put food up there either ;-) My vaginal suppositories actually say to take by mouth…which I thought was weird. So the first time I filled the prescription, I did take one by mouth – even though it looked, ya know, waxy. Ugh, that was gross. lol. Now they say to take “by vagina”.
    Good luck lady!!

  6. I had progesterone pills that the pharmacist made sure to tell me several times were vaginal and not oral because they look like oral pills. I leaked a gross white, chalky substance. I just used a lot of panty liners.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s